CSN Login
Members Online: 16

aussiemaddie

belindahill's picture
belindahill
Posts: 144
Joined: Jan 2011

Hi, my husband had a cocktail of chemo thurs, it was all going fine until we were about to leave the chemo unit, when he had a reaction to the chemo which he couldn't breath, laryngeal spasm!!!!! Then he has been very sick and poorly since being home, he seems a little better today, a lot of belching though? On the good side his tummy as yet does not seem to be swelling up again so scared to be thinking positive about this in case its early days. Just taking each day at the moment, thank you so much for keeping in touch it does help.

AussieMaddie's picture
AussieMaddie
Posts: 345
Joined: May 2011

I'm sorry to see that the side effects have hit your husband as it has. But if he has had fluid built up in his abdomen - which is what I had, and very familar to all of with peritoneal cancer - you should find that the chemo (is he on carbo/taxol?) clears up that fluid very well, has it has done for me and, I think, for Tina too.

Remember that if he continues to have symptoms from the chemo to keep the oncology ward where he gets his chemo informed of that - and his doctor too. I imagine that he has to have a blood test prior to every chemo treatment like I do. It will show how some of his vital signs are going. That must be done before ever chemo so they don't overdo it.

I have my chemo only half the main dose for two weeks in a row, followed by two weeks off followed by another two weeks on, but I finish after next month as I'm doing so so. It's just a matter of keeping an eye on me after that, to see how long I stay in "remission".

With luck, for all his sickness from the chemo, it will have as good an effect on him as it has had for me.

I wish you both well,

AussieMaddie

westie66's picture
westie66
Posts: 642
Joined: Jun 2010

Hi Belinda: I had something similar happen to me after the first chemo treatment (I am on oxaliplatin/irenotecan/leucovin/5FU pump every 2 weeks) - my face literally seized up, my lips and throat too, like I was having a seizure. At home my right arm/hand wouldn't stop jumping up and down. The oncologist reduced the dose and infusion rate of the oxaliplatin and it hasn't happened like that since. To control the neuropathy I take L-Glutamine 5 grams/day, Vit b6, calcium/magnesium, and alpha liloic acid every day.
I should add that only the primary peritoneum and ovarian cancer people get the swollen belly effect (ascites) - it doesn't happen with those of us with secondary peritoneum cancer - we just get the cancerous nodules, as far as I know anyways.
Good luck to him!
Cheryl

Tina Brown's picture
Tina Brown
Posts: 1054
Joined: Nov 2009

Sorry to hear your husband had a bad reaction to the chemo - the nurses and doctors will work to get it right.

It is true that one of the things that chemo does is to kill of the nasty little cancer cells that make the fluid - ascites. Cancer cells not only "weep" fluid into the abdomen and around the lungs but they can also block the drainage points that stop the fluid draining away naturally. Therefore once the chemo starts to work and kills off the cancer cells then you should find that the fluid goes away and wont come back for a long time.

Keep us posted on how he is getting on.

Tina xx

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network